Monday, November 8, 2010

Low Blood Protein

During my Onc visit this past Thursday they said my blood albumin level was lower than it should. Albumin is protein made by the liver. Low albumin could be a sign that my liver is struggling or that I’m low on eating enough high protein foods. Maybe it’s both.

I say it’s more likely that I’m not eating enough protein because when I started the Brivanib, I was having so many issues, a couple being nausea and cramping in my belly. That is when I decided to completely cut out dairy products out of my diet. I’ve found from previous experience that occasionally chemo and dairy don’t mix. I’ve done this before and had low albumin.

Anyways, this past weekend I’ve started to introduce dairy products back into my diet and so far so good. I’m hoping that just a bit of dairy daily and a protein shake, I should be back to normal soon.


Bernie said...

Daria, I know you are doing what you have to do but my heart aches for all you are going through. I am keeping you in my heart and prayers. I only pray I have your resolution and attitude when I face hard issues. Take care my friend, remember I am here if ever I can be of any help.....:-) Hugs

gillian said...

Holding thumbs that it works, that the dairy and daily protein shake, do the trick.

Lady Katherine said...

Take care of yourself! With experience we do know what we have to do. Many of my friends and family will say call the Doctor. After you go through so much, you find you already know what to do. Feel better soon. Going to drink my Ensure!